Alert archive / Montana / Red Flag Warnings in 2012

Red Flag Warning 16, NWS Billings, MT

August 6, 201210 counties in Montana; Sheridan County, Wyoming

NWS Billings, MT issued this red flag warning at Aug 6, 2012, 9:03 PM MDT for 10 counties in Montana; Sheridan County, Wyoming. It took effect at Aug 7, 2012, 10:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 6, 2012, 9:03 PM MDT (03:03 UTC)
In effect from
Aug 7, 2012, 10:00 AM MDT
Expired
Aug 7, 2012, 8:48 PM MDT
In force
11 hr
Issued by
NWS Billings, MT

Counties Big Horn County, MT, Carter County, MT, Custer County, MT, Fallon County, MT, Golden Valley County, MT, Musselshell County, MT, Powder River County, MT, Rosebud County, MT, Treasure County, MT, Yellowstone County, MT, Sheridan County, WY

The radar

The Billings radar (KBLX), 143 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 3.1 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2012-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2012-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
3581 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

308 
WWUS85 KBYZ 070303
RFWBYZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
903 PM MDT MON AUG 6 2012

MTZ127>129-WYZ274-071515-
/O.CAN.KBYZ.FW.W.0015.000000T0000Z-120807T0600Z/
/O.NEW.KBYZ.FW.W.0016.120807T1600Z-120808T0300Z/
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA-SHERIDAN COUNTY-
903 PM MDT MON AUG 6 2012

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY FOR
LOW HUMIDITIES...HOT TEMPERATURES...AND STRONG GUSTY WINDS FOR
PARTS OF SOUTH CENTRAL MONTANA AND PARTS OF NORTH CENTRAL
WYOMING...
...RED FLAG WARNING IS CANCELLED FOR TONIGHT FOR PARTS OF SOUTH
CENTRAL MONTANA AND PARTS OF NORTH CENTRAL WYOMING...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY. THE
RED FLAG WARNING FOR TONIGHT HAS BEEN CANCELLED.

* AFFECTED AREA...IN MONTANA...FIRE ZONES...127...128...129
                  IN WYOMING...FIRE ZONE....274

* TONIGHT...EXPECT LIGHT SHOWER ACTIVITY AND DECREASING WINDS...
  ALONG WITH A MODERATE HUMIDITY RECOVERY.

* TUESDAY IMPACTS...CRITICAL FIRE WEATHER CONDITIONS WILL EXIST
  DUE TO HOT TEMPERATURES...LOW HUMIDITIES AND GUSTY WINDS DURING
  THE LATE MORNING AND AFTERNOON. RAPID FIRE GROWTH IS POSSIBLE.

* TUESDAY TEMPERATURES...HIGHS IN THE 90S.

* TUESDAY HUMIDITY...MINIMUMS FROM 12 TO 17 PERCENT.

* TUESDAY WIND...NORTHWEST 10 TO 20 MPH WITH GUSTS TO 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

MTZ123>126-WYZ284-070415-
/O.CAN.KBYZ.FW.W.0015.000000T0000Z-120807T0600Z/
GALLATIN NATIONAL FOREST-WHEATLAND COUNTY/SWEET GRASS COUNTY-
STILLWATER COUNTY-BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST-
BIG HORN NATIONAL FOREST-
903 PM MDT MON AUG 6 2012

...RED FLAG WARNING IS CANCELLED FOR FOR MOST OF SOUTH CENTRAL
MONTANA AND PARTS OF NORTH CENTRAL WYOMING...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE RED
FLAG WARNING.

EXPECT LIGHT SHOWER ACTIVITY AND DECREASED WINDS TONIGHT...ALONG
WITH A MODERATE HUMIDITY RECOVERY. LOOK FOR BREEZY WEST WINDS
ALONG WITH HUMIDITIES IN THE LOWER TEENS ON TUESDAY.

$$

MTZ130>133-071515-
/O.NEW.KBYZ.FW.W.0016.120807T1600Z-120808T0300Z/
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-
SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-
903 PM MDT MON AUG 6 2012

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY FOR
LOW HUMIDITIES...HOT TEMPERATURES...AND STRONG GUSTY WINDS FOR ALL
OF SOUTHEAST MONTANA AND PARTS OF NORTHWEST SOUTH DAKOTA...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY.

* AFFECTED AREA...IN MONTANA...FIRE ZONES...130...131...132...133

* IMPACTS...CRITICAL FIRE WEATHER CONDITIONS WILL EXIST DUE TO HOT
  TEMPERATURES...LOW HUMIDITIES AND GUSTY WINDS DURING THE LATE
  MORNING AND AFTERNOON. RAPID FIRE GROWTH IS POSSIBLE.

* TEMPERATURES...HIGHS IN THE 90S.

* HUMIDITY...MINIMUMS FROM 13 TO 19 PERCENT.

* WIND...NORTHWEST 10 TO 20 MPH WITH GUSTS TO 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
3 follow-up statements
867 
WWUS85 KBYZ 070943
RFWBYZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
343 AM MDT TUE AUG 7 2012

MTZ127>133-WYZ274-072145-
/O.CON.KBYZ.FW.W.0016.120807T1600Z-120808T0300Z/
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA-
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-
SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-SHERIDAN COUNTY-
343 AM MDT TUE AUG 7 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR LOW HUMIDITIES...HOT TEMPERATURES...AND
STRONG GUSTY WINDS FOR PARTS OF SOUTH CENTRAL MONTANA...ALL OF
SOUTHEAST MONTANA...PARTS OF NORTHWEST SOUTH DAKOTA...AND PARTS OF
NORTH CENTRAL WYOMING...

* AFFECTED AREA...IN MONTANA...FIRE ZONES...127...128...129...130
                                            131...132...133
                  IN WYOMING...FIRE ZONE....274

* IMPACTS...CRITICAL FIRE WEATHER CONDITIONS WILL EXIST DUE TO 
  HOT TEMPERATURES...LOW HUMIDITIES AND GUSTY WINDS DURING THE 
  LATE MORNING AND AFTERNOON. RAPID FIRE GROWTH IS POSSIBLE.

* TEMPERATURES...HIGHS IN THE 90S TO NEAR 100.

* HUMIDITY...MINIMUMS FROM 11-16 PERCENT.

* WIND...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
778 
WWUS85 KBYZ 071817
RFWBYZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
1217 PM MDT TUE AUG 7 2012

MTZ127>133-WYZ274-080300-
/O.CON.KBYZ.FW.W.0016.000000T0000Z-120808T0300Z/
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA-
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-
SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-SHERIDAN COUNTY-
1217 PM MDT TUE AUG 7 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LOW HUMIDITIES...HOT TEMPERATURES...AND STRONG GUSTY WINDS FOR
PARTS OF SOUTH CENTRAL MONTANA...ALL OF SOUTHEAST MONTANA...PARTS
OF NORTHWEST SOUTH DAKOTA...AND PARTS OF NORTH CENTRAL WYOMING...

* AFFECTED AREA...IN MONTANA...FIRE ZONES...127...128...129...130
                                            131...132...133
                  IN WYOMING...FIRE ZONE....274

* IMPACTS...CRITICAL FIRE WEATHER CONDITIONS WILL EXIST DUE TO 
  HOT TEMPERATURES...LOW HUMIDITIES AND GUSTY WINDS DURING THE 
  LATE MORNING AND AFTERNOON. RAPID FIRE GROWTH IS POSSIBLE.

* TEMPERATURES...IN THE 9OS TO NEAR 100 DEGREES. 

* HUMIDITY...AS LOW AS 11 PERCENT THIS AFTERNOON. 

* WIND...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
914 
WWUS85 KBYZ 080248
RFWBYZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
848 PM MDT TUE AUG 7 2012

MTZ127>133-WYZ274-080400-
/O.CAN.KBYZ.FW.W.0016.000000T0000Z-120808T0300Z/
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA-
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-
SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-SHERIDAN COUNTY-
848 PM MDT TUE AUG 7 2012

...RED FLAG WARNING IS CANCELLED FOR LOW HUMIDITIES...HOT
TEMPERATURES...AND STRONG GUSTY WINDS FOR PARTS OF SOUTH CENTRAL
MONTANA...ALL OF SOUTHEAST MONTANA...PARTS OF NORTHWEST SOUTH
DAKOTA...AND PARTS OF NORTH CENTRAL WYOMING...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE RED
FLAG WARNING.

GUSTY WEST TO NORTHWEST WINDS HAVE DECREASED SIGNIFICANTLY ACROSS
THE AREA ALLOWING FIRE WEATHER CONDITIONS TO IMPROVE. THEREFORE
THE RED FLAG WARNING HAS BEEN CANCELLED.

$$

HTTP://WEATHER.GOV/BILLINGS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this red flag warning went out at Aug 6, 3:22 PM MDT, 5 hours 41 minutes earlier.

Area forecast discussion, Aug 6, 3:22 PM MDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
322 PM MDT MON AUG 6 2012

.SHORT TERM...VALID FOR TUE AND WED...

SHORT TERM MODELS IN GOOD AGREEMENT ON THE TIMING AND DETAILS OF
A SHORT WAVE MOVING TOWARD US FROM IDAHO THIS AFTERNOON...WHICH
IS EASILY CONFIRMED FROM SATELLITE AND RADAR IMAGERY. THIS
MONSOONAL IMPULSE WILL CRASH THROUGH THE RIDGE ALOFT THIS EVENING
SPREADING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS
THE W/SW PORTIONS OF OUR COUNTY WARNING AREA. A FEW STORMS MAY
REMAIN INTACT OVERNIGHT AS THIS FEATURE SHIFTS EAST. SO WILL
CONTINUE SLIGHT CHANCE POPS OVERNIGHT THROUGH THE PLAINS. I AM
NOT EXPECTING WIDESPREAD FREQUENT DRY LIGHTNING AS INSTABILITY IS
LOW TO MODERATE AND FORCING DOES NOT SEEM THAT STRONG. BUT ANY
LIGHTNING WILL BE A PROBLEM WITH A MIX OF GARDEN VARIETY WET/DRY
THUNDERSTORMS DUE TO DRY FUELS/CONDITIONS. THUS...RED FLAG WILL
CONTINUE FOR INCREASED THUNDERSTORM ACTIVITY AND POTENTIAL FOR
DRY LIGHTNING/LOW HUMIDITY IN PLACE THROUGH MIDNIGHT.

DRY NORTHWEST FLOW WILL DEVELOP TUESDAY BEHIND TONIGHTS WEATHER
FEATURE. ANY THUNDERSTORM ACTIVITY TUESDAY WILL BE LIMITED TO THE
EASTERN BORDER COUNTIES WHERE SURFACE CONVERGENCE ASSOCIATED WITH
THE EXITING SYSTEM DEVELOPS. WE HAVE BEEN CONCERNED ABOUT FIRE
WEATHER CONDITIONS ON TUESDAY AS BRISK NORTHWEST WINDS WILL
COMBINE WITH LOW RELATIVE HUMIDITY IN THE AFTERNOON PRODUCING
SIGNIFICANT FIRE WEATHER CONDITIONS. HOWEVER...WINDS MAY NOT BE
WIDESPREAD AND WILL BE JUST BETTER THAN MARGINAL IN MANY CASES.
IN ADDITION...I DO NOT WANT TO CONFUSE CURRENT FIRE WEATHER
HIGHLIGHTS WITH TOMORROW WHICH WILL BE FOR DIFFERENT WEATHER
ATTRIBUTES AND AFFECT A LARGER PORTION OF THE EAST. WE WILL HOLD
OFF ON ADDITIONAL FIRE WEATEHR HIGHLIGHTS AT LEAST UNTIL THE
CURRENT HIGHLIGHT IS CANCELLED AND EVALUATE WIND EXPECTATIONS FOR
TUESDAY AT THAT TIME.

THE RIDGE WILL REBUILD WEDNESDAY WITH ANOTHER MONSOONAL TYPE WAVE
IN LINE TO IMPACT THE REGION BY WEDNESDAY EVENING AS IT MOVES UP
FROM NEVADA AND IDAHO IN THE SOUTHWEST FLOW. ONCE AGAIN...DRY LOW
LEVELS ARE EXPECTED WITH INVERTED V SOUNDINGS. SO HIGH BASED
THUNDERSTORMS AND THE POTENTIAL FOR DRY LIGHTNING WILL BE A
CONCERN. HOT TEMPERATURES CAN BE EXPECTED WEDNESDAY WITH 500MB
HEIGHTS BETWEEN 591 DM AND 594 DM IN OUR AREA. BT

.LONG TERM...VALID FOR THU...FRI...SAT...SUN...MON...

BLENDED POP FORECASTS WITH ALLBLEND AND MRA GUIDANCE. BLENDED
MAX/MIN TEMPERATURE FORECASTS WITH THE BEST-PERFORMING 12Z
GUIDANCE...CONSALL / CONSMOS RESPECTIVELY. BASED REMAINING
FORECASTS ON THE GFS. THE EXTENDED PERIOD BEGINS ON THURSDAY.
UPPER-LEVEL RIDGING WILL PREVAIL EARLY ON. A NUMBER OF SHORTWAVES
WILL TRACK ALONG THE RIDGE. THE STRONGEST OF WHICH IS EXPECTED TO
IMPACT THE CWA LATE FRIDAY INTO EARLY SATURDAY. AN UPPER-LEVEL
TROUGH WILL DEVELOP OVER THE PACIFIC NORTHWEST BY LATE IN THE
WEEKEND OR EARLY NEXT WEEK. SOUTHWESTERLY FLOW ALOFT WILL KEEP
THE PATTERN UNSETTLED DURING THIS TIME. TEMPERATURES ARE EXPECTED
TO BE ABOVE AVERAGE THROUGHOUT THE PERIOD. BRS

&&

.AVIATION...

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON/EVENING.
THESE STORMS WILL IMPACT LOCATIONS GENERALLY WEST OF A KBIL TO
KSHR LINE. BRIEF MVFR VISIBILITIES AND STRONG/ERRATIC WIND GUSTS
WILL BE POSSIBLE NEAR THESE STORMS. SCATTERED SHOWERS WILL BE
POSSIBLE OVERNIGHT THROUGH TUESDAY MORNING GENERALLY WEST OF THIS
LINE. GUSTY WEST/NORTHWEST WINDS WILL DEVELOP BY LATE
MORNING/EARLY AFTERNOON. BRS

&&

.PRELIMINARY POINT TEMP/POPS...

    TUE     WED     THU     FRI     SAT     SUN     MON
-----------------------------------------------------------
BIL 065/096 063/096 065/094 062/091 061/091 061/095 061/092
    31/U    01/U    21/B    22/T    31/B    11/B    22/T
LVM 054/094 053/093 055/090 053/088 053/089 052/091 051/088
    31/U    02/T    21/B    22/T    31/B    11/B    22/T
HDN 062/098 060/097 062/097 062/094 061/093 061/097 060/095
    31/U    01/U    21/B    22/T    31/U    11/B    12/T
MLS 069/097 065/095 067/096 064/093 063/091 063/095 064/093
    22/T    01/U    21/B    22/T    31/U    11/U    12/T
4BQ 065/097 062/095 063/096 063/092 062/091 062/094 061/094
    22/T    01/U    01/U    22/T    31/U    11/U    12/T
BHK 063/094 061/091 062/092 061/089 060/088 060/090 061/090
    12/T    11/U    11/B    22/T    32/T    11/U    12/T
SHR 060/094 057/092 059/093 057/090 057/088 056/092 057/091
    21/U    01/U    11/B    22/T    31/B    11/B    22/T

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR
      ZONES 117-123>129.
WY...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR
      ZONES 274-284.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Aug 6, 3:32 PM MDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
332 PM MDT MON AUG 6 2012

MTZ028>042-056>058-063>068-WYZ098-099-072145-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
332 PM MDT MON AUG 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND
EVENING DUE TO THE PRESENCE OF LOW HUMIDITY...AND THUNDERSTORMS
PRODUCING GUSTY AND ERRATIC WINDS. TEMPERATURES WILL BE HOT
ACROSS THE AREA PUSHING TRIPLE DIGITS IN SOME AREAS. THESE
CONDITIONS WILL BRING DANGEROUS FIRE CONDITIONS WEST OF A LINE
FROM SHERIDAN TO ROUNDUP.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS MAY CONTINUE
TUESDAY AFTERNOON AND EVENING DUE TO BRISK NORTHWEST WINDS AND
VERY LOW HUMIDITY. TEMPERATURES WILL BE HOT ACROSS THE AREA WITH
RELATIVE HUMIDITY IN THE LOWER TEENS.

DRY LIGHTNING MAY AGAIN BE A CONCERN ON WEDNESDAY AND THURSDAY
THIS WEEK ACROSS SOUTH CENTRAL MONTANA AND NORTHERN WYOMING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Aug 6, 3:41 PM MDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
341 PM MDT MON AUG 6 2012

MTZ034-035-039-062230-
EASTERN CARBON MT-NORTHERN STILLWATER MT-YELLOWSTONE MT-
341 PM MDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CARBON...NORTHEASTERN
STILLWATER AND SOUTHWESTERN YELLOWSTONE COUNTIES UNTIL 430 PM MDT...

AT 334 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL SHOWERS AND THUNDERSTORMS SOUTH AND WEST OF BILLINGS. THE
STRONGEST STORM WAS 25 MILES WEST OF BILLINGS...MOVING EAST AT 20
MPH. THE MAIN THREAT FROM THESE SHOWERS AND THUNDERSTORMS WILL BE
STRONG WIND GUSTS UP TO 50 MPH AS THEY MOVE THROUGH.

THE INITIAL PUSH OF STRONG WINDS WILL COME FROM THE SOUTH AND GET
INTO THE SOUTH SIDE OF BILLINGS AROUND 4 PM MDT...THEN INTO DOWNTOWN
AROUND 405 PM MDT AND INTO THE HEIGHTS AROUND 410 PM MDT.

A SECOND PUSH OF STRONG WINDS OF 40 TO 50 MPH WILL COME FROM THE
WEST AND IMPACT MOLT AND LAUREL AROUND 4 PM MDT AND THE BILLINGS AREA
AROUND 430 PM MDT.

LAT...LON 4613 10818 4552 10814 4552 10818 4549 10819
      4549 10830 4547 10832 4546 10907 4612 10910
TIME...MOT...LOC 2135Z 185DEG 24KT 4564 10872
Special weather statement, Aug 6, 4:27 PM MDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
427 PM MDT MON AUG 6 2012

MTZ035-062330-
YELLOWSTONE MT-
427 PM MDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN YELLOWSTONE COUNTY UNTIL
530 PM MDT...

AT 420 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAUREL...OR 14 MILES WEST OF BILLINGS...
MOVING EAST AT 20 MPH.

WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND DANGEROUS LIGHTNING. THE STRONG WINDS WILL ARRIVE
BEFORE THE RAIN AND LIGHTNING.

THE STRONG WINDS WITH THE STORM WILL BE NEAR...
BILLINGS WEST END AROUND 445 PM MDT.
BILLINGS AND BILLINGS HEIGHTS AROUND 500 PM MDT.

THE RAIN AND THUNDER WILL BE NEAR...
BILLINGS WEST END AROUND 500 PM MDT.
BILLINGS AND BILLINGS HEIGHT AROUND 510 PM MDT.

LAT...LON 4593 10836 4558 10830 4557 10880 4564 10878
      4561 10883 4569 10890 4596 10889
TIME...MOT...LOC 2223Z 252DEG 9KT 4572 10876

Nearby

Red Flag Warnings in Montana, 2012Red Flag Warnings in Wyoming, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.